Time management is precious when it comes to anything related to academic achievements.
Ensure you are aware of all the SAT test times so that you can prepare well enough for the test. Knowing SAT section times is critical if you want to complete everything on time. Find out how long the SAT test time lasts with and without the Essay section, and how many times you can go for a break.
When the day of the SAT test comes, everything must be perfect. You should make sure you arrive at the needed location on time. And this does not mean you can enter the center a few minutes before the beginning. The administration closes the doors of the test center at 8:00. Therefore, watch the time and arrive earlier, let’s say, around 7:45.
Besides, the first thing to do as you arrive is to pass the registration. The administrators would ask you to show your ticket and ID during this. Finally, if you come earlier, you can focus on the test, calm yourself down, and get your thoughts in order.
The instruction before the testing lasts for about 30 minutes. It would be best if you come early to hear all the recommendations and guidelines from the administrators. The exam starts around 8:30-9:00. For you, it is critical to come in time and listen to the essential details so that you don’t miss anything.
As it always happens with some crucial tasks, SAT time runs fast. So, how long is the SAT with and without an Essay part? Let’s see: all the mandatory parts – Reading, Writing and Language, Math – No-Calculator, Math – Calculator – last for 3 hours. If you decide on taking the Essay part as well, the SAT test will last for 3 hours, 50 minutes for you. What time does the SAT end? Note that the test will end between 11:45 and 12:30 (without the optional Essay part).
However, if you write an essay, the exam will end between 13:00 and 13:30.
Reading time seems to be the easiest part of the SAT exam. You can prepare for this section anywhere and anytime you want. Note that the duration of the part accounts for 65 minutes – from 8:30 till 9:35. So, you will receive the passages, and your task is to interpret these.
Don’t be too relaxed; this section allows you to gather all your concentration for the next parts. The passages might be related to science, literature, or any other subject. Your task is to interpret the text in the right way. That is why you must read the question and understand what you are looking for.
The Language and Writing sections last for 35 minutes (from 9:45 to 10:10). You will have a passage where you will need to find the grammatical and punctuation mistakes. All in all, there are two types of questions you need to handle:
The main idea of the section is to understand the theme of the passages. Stay focused while you are reading the text. More importantly, practice some reading before the day of the actual SAT test.
The SAT Math section time is divided into two parts:
As you can see, the duration of the whole section is 80 minutes. During the test, you need to cover 58 questions. The math parts – both with and without calculators – require special attention and critical thinking.
Besides, the new variant of the Math section in the SAT exam presupposes the knowledge of both mathematical algorithms and theories. Another novelty is a grid-in question that is worth 4 points. Thus, be prepared to use your brain to the full extent.
The essay section is an optional one and lasts for 50 minutes (from 11:35 till 12:25). Here is what this assignment offers: you receive a text (around 600-700 words), read it, and write about your thoughts regarding the topic. The task is not that hard – what you need is attention and attentiveness to the details. Also, you must get the main idea.
While analysis will take some time, make sure you practice fast reading before the test. Being able to read fast, you will have enough time to digest the information. Please, pay attention to some strong arguments of the writer and think about how to interpret them. Create an outline with these arguments and your explanations. After this, you may get down to work.
There are two breaks during the entire test and one more break for those who decided on taking an essay assignment. So, the first break takes time between the Reading and Writing sections. You will have 10 minutes to drink water and eat some snacks from 9:35 till 9:45. The next break will be between two maths tests, and it will last from 10:35 till 10:40.
Finally, for those going to take an Essay section, there will be a brief additional break (2 minutes only) after the math tests. Try to distract a little during all the breaks so that your brain has some rest. Remember to drink water and eat a little because hunger is the last thing you need while answering the test questions.
The SAT test is a stressful event, so you might feel that you lack time or concentration. Don’t freak out and get prepared for the SAT time limit. Whenever you understand that you are stuck with some questions, it is better to keep these for later. You have been preparing for the test, so there are many other questions you can answer quickly. If you spend too much time on the tough questions, you may miss the chance to demonstrate your knowledge.
As you cover all the questions you know, you can go back to those you couldn’t handle before. The SAT test length is enough for this. If the answer is unclear and you have no idea how to answer – just guess. At least, it would be best if you tried to exclude all the more or less inappropriate variants. Please, don’t leave the blank answer fields. Besides, this intuitive method does work sometimes!